Alert archive / Louisiana / River Flood Warnings in 2009

River Flood Warning 95, NWS New Orleans, LA

December 14, 2009Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Dec 14, 2009, 7:31 PM CST for Saint Tammany Parish, Louisiana. It took effect at Dec 15, 2009, 8:24 PM CST. It was in force for 41 min.

The area

The counties it named.

The facts

Issued
Dec 14, 2009, 7:31 PM CST (01:31 UTC)
In effect from
Dec 15, 2009, 8:24 PM CST
Expired
Dec 15, 2009, 9:05 PM CST
In force
41 min
Issued by
NWS New Orleans, LA
Flood severity
Moderate

County Saint Tammany Parish, LA

The river

Written for the forecast point Tchefuncte River near Folsom (FLSL1). The gauge peaked at 15.56 ft at Dec 13, 2009, 11:00 PM CST.

actionminormoderate14161812/1512/1612/17
Action stage
15 ft
Minor stage
16 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Dec 14, 7:08 PM CST, 23 minutes earlier.

Area forecast discussion, Dec 14, 7:08 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
708 PM CST MON DEC 14 2009

.UPDATE...
.SOUNDING DISCUSSION...

THE ATMOSPHERE IS VERY MOIST UP TO ABOUT 550 MB AND IS SLIGHTLY
UNSTABLE WITH A PRECIPITABLE WATER VALUE OF 1.80 INCHES AND A
LIFTED INDEX VALUE OF -2.5. NUMEROUS SHOWERS AND THUNDERSTORMS
CONTINUE TO MOVE ACROSS THE CWA NEAR 25 TO 30 MPH WHILE PRODUCING
RAINFALL RATES NEAR 2 INCHES PER HOUR...0 TO 6 KM STORM MOTION IS
OUT OF THE WEST AT 23 KNOTS. A SMALL SURFACE INVERSION IS PRESENT NEAR
675 FEET ALONG WITH WINDS GENERALLY OUT OF THE SOUTHWEST THROUGHOUT
THE ATMOSPHERE.

&&

.PREV DISCUSSION... /ISSUED 412 PM CST MON DEC 14 2009/

SHORT TERM...
A BUSY EVENING IN STORE AS A LARGE BAND OF ORGANIZED HEAVY
RAINFALL IS APPROACHING ACROSS ACADIANA INTO THE GREATER BATON
ROUGE AREA. THIS BAND HAS PRODUCED 2 INCH PER HOUR RATES AND
SHOULD MOVE INTO THE BATON ROUGE METRO AREA BY 5 PM...WESTERN
PORTIONS OF NEW ORLEANS METRO AREA BY 7 PM. MEANWHILE...LARGE SLUG
OF GULF MOISTURE ADVANCING NORTH WITH MORE BANDS OF SHOWERS AND
STORMS DEVELOPING DOWNSTREAM OF THE MAIN BAND. NEEDLESS TO
SAY...THE FLASH FLOOD WATCH IS WELL WARRANTED AND ONLY CHANGE TO
PREVIOUS THINKING IS TO BUMP LOWER END TO 2 TO 3 INCHES WITH
LOCALLY 4 TO 6 INCHES. DENSE FOG SEEMS CONFINED TO NEAR WATER
AREAS AND WILL MAINTAIN MARINE DENSE FOG ADVISORY OF AREA LAKES
AND NEAR SHORE WATERS. OTHERWISE...WILL MENTION FOG IN ZONES BUT
FOREGO DENSE FOG ADVISORY FOR LAND AREAS AT THIS TIME AS
CONVECTION SHOULD OFFSET DENSE FOG FOR A WHILE. AN ADVISORY MAY BE
NEEDED LATER IF RAINS SUBSIDE UNEXPECTEDLY BUT PERSISTENT RAINS
ARE ANTICPATED FOR MUCH OF THE NIGHT. MAY SEE A REPRIEVE IN THE
MORNING FOR A FEW HOURS BEFORE REDEVELOPING DUE TO FRONTAL
FORCING.

LONG TERM...
HAVE NOT MADE MANY CHANGES TO LONG TERM GRIDS WITH GREATER FOCUS
ON THE DAY 1 AND 2 PERIODS. BASICALLY LEFT DRY FORECAST WITH
CLOSER TO SEASONAL TEMPERATURES WEDNESDAY THROUGH SATURDAY. WILL
BE WATCHING MODEL TRENDS WITH GULF LOW FORMATION IN THE WEST
CENTRAL GULF LATER THIS WEEK BUT MODELS ARE DIVERGENT ON SOLUTIONS
WITH THIS FEATURE. IF LOW DEVELOPS...IT COULD PASS WELL SOUTH OF
AREA TO MINIMIZE IMPACTS ON FORECAST AREA OTHER THAN MARINE
ISSUES.

AVIATION...
MOST TERMINALS WILL BE IMPACTED WITH IFR CEILINGS AND VSBY EITHER
DUE TO FOG OR HEAVY PRECIPITATION OR BOTH THROUGH NEXT 24 HOURS.
FRONTAL PASSAGE EXPECTED TO MOVE ACROSS AREA TERMINALS GENERALLY
BETWEEN 18Z AND 00Z FROM WEST TO EAST.

MARINE...
DENSE SEA FOG SEEMS CONFINED TO SHORE AREAS AND A DENSE FOG
ADVISORY IS IN EFFECT UNTIL FRONTAL PASSAGE TUESDAY. ONSHORE FLOW
EXPECTED TO STAY AT MODERATE LEVELS THROUGH TUESDAY AND THEN SHIFT
NORTHWEST WITH FRONTAL PASSAGE TUESDAY AFTERNOON AND EARLY
EVENING. WINDY CONDITIONS WITH OCCASIONAL GALE FORCE GUSTS
PROBABLY IMPACTS TUESDAY NIGHT THROUGH WEDNESDAY EVENING WITH
MODIFIED ARCTIC AIRMASS DENSITY OVER RELATIVELY WARM WATERS.
MODELS SUGGEST ANOTHER LOW PRESSURE SYSTEM DEVELOPS IN THE WEST-
CENTRAL GULF AND MOVES EAST ACROSS THE CENTRAL GULF. THIS MAY
BRING AN INCREASE IN GRADIENT WINDS ACROSS THE NORTH GULF LATER IN
THE WEEK.

HYDROLOGY...
MANY RIVERS ARE IN FLOOD OR IN HIGH FLOWS. WE ARE CONTINUING TO
MONITOR RAINFALL TRENDS WITH RIVER MODELING INCLUSIVE OF 2 INCH
AREAL AVERAGED BASIN RAINFALL NEXT 24 HOURS...HEAVILY WEIGHTED TO
THE NEXT 12 HOURS. RIVER FLOODING WILL BE A CONCERN FOR THE NEXT
FEW DAYS OR INTO THE NEXT WEEK FOR THE LONGER REACH RIVERS LIKE
THE PEARL.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  65  67  39  59 / 100  90  10  10
BTR  63  65  42  60 /  90  90  10  10
MSY  70  72  46  61 /  90  90  20  10
GPT  66  68  45  61 /  90  90  20  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR LAZ034>040-
     046>050-056>070.

GM...DENSE FOG ADVISORY UNTIL NOON CST TUESDAY FOR GMZ530-550.

     DENSE FOG ADVISORY UNTIL 6 PM CST TUESDAY FOR GMZ555.

MS...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR MSZ068>071-077-
     080>082.

     DENSE FOG ADVISORY UNTIL 9 AM CST TUESDAY FOR MSZ080>082.

GM...DENSE FOG ADVISORY UNTIL NOON CST TUESDAY FOR GMZ550.

&&
Hazardous weather outlook, Dec 14, 6:05 PM CST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
605 PM CST MON DEC 14 2009

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-160015-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
605 PM CST MON DEC 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT
THUNDERSTORMS AND FLASH FLOODING...
A FLASH FLOOD WATCH IS IN EFFECT FOR THE EXPECTED RETURN OF HEAVY
RAIN. IN ADDITION...SOME THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING ISOLATED STRONG WIND GUSTS AND FREQUENT LIGHTNING.

FOG...
DENSE FOG IS EXPECTED TO PERSIST ACROSS THE MISSISSIPPI GULF COAST
AND OVER THE COASTAL WATERS TONIGHT. A DENSE FOG ADVISORY IS IN
EFFECT FOR THESE AREAS THROUGH TONIGHT...WITH VISIBILITY OF 1/4
MILE OR LESS EXPECTED.

RIVER FLOODING...
SEVERAL AREA RIVERS REMAIN NEAR OR JUST ABOVE FLOOD STAGE. PLEASE
REFER TO THE LATEST RIVER FLOOD WARNINGS...STATEMENTS AND RIVER
FORECASTS FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS AND FLASH FLOODING...
THE POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE THROUGH TUESDAY.
THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH THE DAYTIME
HOURS ON TUESDAY. STORM TOTAL RAINFALL OF 2 TO 3 INCHES IS LIKELY
ACROSS MOST OF THE AREA...WITH ISOLATED HIGHER AMOUNTS OF 4 TO 6
INCHES POSSIBLE. OCCASIONAL LIGHTNING AND GUSTY WINDS WILL ALSO BE
POSSIBLE WITH SOME OF THE THUNDERSTORMS DURING THE DAYTIME HOURS.

RIVER FLOODING...
SEVERAL AREA RIVERS WILL REMAIN NEAR OR ABOVE FLOOD STAGE. HEAVY
RAINFALL EXPECTED THROUGH TUESDAY COULD RESULT IN HIGHER CRESTS
THAN FORECAST...WITH ADDITIONAL RIVERS POSSIBLY RISING TO FLOOD
STAGE BY MID WEEK. PLEASE REFER TO THE THE LATEST RIVER FLOOD
STATEMENTS AND RIVER FORECASTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY REPORTS OF STREET FLOODING OR FLASH FLOODING TO THE
NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. THE NATIONAL
WEATHER SERVICE CAN BE REACHED AT 5 0 4 5 2 2 7 3 3 0...OR 9 8 5 6
4 9 0 3 5 7.

95/DM

In the hours before

Special weather statement, Dec 14, 3:12 PM CST, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
312 PM CST MON DEC 14 2009

LAZ034>037-046>050-MSZ068-069-142315-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-WILKINSON-
AMITE-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY...
BATON ROUGE...GONZALES...DONALDSONVILLE...DENHAM SPRINGS...
WALKER...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...CROSBY
312 PM CST MON DEC 14 2009

...BAND OF HEAVY RAIN MOVING TOWARDS THE BATON ROUGE METROPOLITAN
AREA...

AT 300 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM OPELOUSAS
TO NATCHEZ...MOVING SLOWLY TO THE EAST. THE COMBINATION OF THIS
SLOW MOVEMENT AND INTENSE RAIN WILL LIKELY RESULT IN FLOODING
ACROSS MUCH OF THE BATON ROUGE AREA...ESPECIALLY POOR DRAINAGE
AREAS. RAIN RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE AS
THIS LINE MOVES THROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
Local storm report, Dec 14, 5:43 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
543 PM CST MON DEC 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     FLASH FLOOD      GONZALES                30.22N 90.92W
12/14/2009                   ASCENSION          LA   EMERGENCY MNGR

            SIX ROADS IN PARISH CLOSED DUE TO FLOODING.

&&

FREVITTE
Special weather statement, Dec 14, 5:43 PM CST, 1 hour 48 minutes before
LAZ038-040-050-150045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
543 PM CST MON DEC 14 2009

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING LIVINGSTON
PARISH...TANGIPAHOA PARISH...ST. TAMMANY PARISH...

AT 541 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF GONZALES...OR ABOUT OVER
WHITEHALL...MOVING NORTHEAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...KILLIAN...
SPRINGFIELD...PONCHATOULA...HAMMOND...ROBERT...COVINGTON...FOLSOM AND
ABITA SPRINGS

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...HEAVY
DOWNPOURS...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE
LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Dec 14, 6:11 PM CST, 1 hour 20 minutes before
LAZ040-150100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
611 PM CST MON DEC 14 2009

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. TAMMANY
PARISH...

AT 607 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...11 MILES NORTH OF COVINGTON...OR ABOUT
4 MILES EAST OF FOLSOM...MOVING EAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
SUN AND BUSH

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Dec 14, 6:42 PM CST, 49 minutes before
LAZ040-062-MSZ077-080-150145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
642 PM CST MON DEC 14 2009

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING PEARL RIVER
COUNTY...HANCOCK COUNTY...JEFFERSON PARISH...ORLEANS PARISH...ST.
TAMMANY PARISH...

AT 639 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES
SOUTHEAST OF BOGALUSA TO KENNER...MOVING EAST AT 25 MPH.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Dec 14, 7:18 PM CST, 13 minutes before
LAZ040-MSZ080>082-150215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
718 PM CST MON DEC 14 2009

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING HANCOCK
COUNTY...ST. TAMMANY PARISH...JACKSON COUNTY...HARRISON COUNTY...

AT 715 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 13 MILES
NORTHEAST OF PICAYUNE TO 8 MILES WEST OF DIAMONDHEAD TO 12 MILES WEST
OF WAVELAND TO 8 MILES SOUTH OF EDEN ISLE...MOVING EAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
KILN...DIAMONDHEAD...WAVELAND...BAY ST. LOUIS...PASS CHRISTIAN...
SAUCIER...LONG BEACH...LYMAN...GULFPORT AIRPORT...GULFPORT...ST.
MARTIN...OCEAN SPRINGS AND BILOXI THROUGH 815 PM.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 6:27 PM CSTFlash Flood WarningLIXLivingston, Saint John the Baptist, Saint Tammany, Tangipahoa, Washington3 hr
Dec 14, 6:32 PM CSTSpecial Marine WarningLIX28 min
Dec 14, 6:36 PM CSTFlash Flood WarningLIXAscension, Assumption, Lafourche, Saint Charles, Saint James, Saint John the Baptist and 1 more114 min
Dec 14, 6:57 PM CSTFlash Flood WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles78 min
Dec 14, 7:12 PM CSTSpecial Marine WarningLIX63 min
Dec 14, 7:19 PM CSTRiver Flood WarningLIXSaint Helena36 hr
Dec 14, 7:19 PM CSTRiver Flood WarningLIXLivingston48 hr
Dec 14, 7:23 PM CSTRiver Flood WarningLIXTangipahoa25 hr
Dec 14, 8:20 PM CSTFlash Flood WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles5 hr
Dec 14, 8:49 PM CSTFlash Flood WarningLIXAscension, Assumption, Lafourche, Saint Charles, Saint James, Saint John the Baptist and 1 more5 hr
Dec 14, 9:11 PM CSTRiver Flood WarningLIXWashington5 days
Dec 15, 2:07 AM CSTFlash Flood WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 2 more113 min
Dec 15, 2:51 AM CSTSevere Thunderstorm WarningLIXAssumption, Lafourche, Terrebonne39 min
Dec 15, 3:09 AM CSTSmall Craft AdvisoryLIX4 days
Dec 15, 4:00 AM CSTFlash Flood WarningLIXAssumption, Jefferson, Lafourche, Saint Charles, Saint James, Saint John the Baptist and 1 more105 min
Dec 15, 5:07 AM CSTAreal Flood AdvisoryLIXJefferson, Orleans, Plaquemines, Saint Bernard113 min
Dec 15, 6:05 AM CSTFlash Flood WarningLIXJefferson, Lafourche, Orleans, Saint Charles3 hr
Dec 15, 6:44 AM CSTFlash Flood WarningLIXLafourche, Saint Charles, Saint John the Baptist, Terrebonne2 hr
Dec 15, 7:07 AM CSTAreal Flood AdvisoryLIXEast Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee, Saint Helena and 4 more113 min
Dec 15, 8:50 AM CSTFlash Flood WarningLIXJefferson, Lafourche, Orleans, Saint Charles, Saint John the Baptist3 hr
Dec 15, 9:15 AM CSTAreal Flood AdvisoryLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, Tangipahoa and 2 more2 hr
Dec 15, 9:18 AM CSTSevere Thunderstorm WarningLIXJefferson, Lafourche, Saint Charles42 min
Dec 15, 10:01 AM CSTFlash Flood WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles3 hr
Dec 15, 10:04 AM CSTFlash Flood WarningLIXAssumption, Lafourche, Terrebonne3 hr
Dec 15, 11:23 AM CSTAreal Flood AdvisoryLIXJefferson, Lafourche, Plaquemines, Saint Bernard, Terrebonne112 min
Dec 15, 11:49 AM CSTFlash Flood WarningLIXJefferson, Lafourche, Orleans, Saint Charles, Saint John the Baptist3 hr
Dec 15, 12:09 PM CSTSpecial Marine WarningLIX66 min
Dec 15, 12:12 PM CSTMarine Dense Fog AdvisoryLIX6 hr
Dec 15, 1:15 PM CSTSpecial Marine WarningLIX60 min
Dec 15, 2:57 PM CSTFlash Flood WarningLIXLafourche, Saint Charles4 hr
Dec 15, 3:00 PM CSTSpecial Marine WarningLIX60 min
Dec 14, 7:26 PM CSTRiver Flood WarningLIXPike24 hr
Dec 14, 9:11 PM CSTRiver Flood WarningLIXPike, Walthall56 hr
Dec 14, 9:47 PM CSTAreal Flood AdvisoryLIXHancock, Harrison, Jackson3 hr
Dec 15, 8:51 AM CSTRiver Flood WarningLIXPearl River5 days
Dec 15, 10:06 AM CSTRiver Flood WarningLIXHarrison26 hr
Dec 15, 10:20 AM CSTRiver Flood WarningLIXPearl River5 days

Nearby

River Flood Warnings in Louisiana, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.